MAUDE Adverse Event Report: COOK INC CLOVERSNARE 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of an unknown filter, one of the cloversnare 4-loop vascular retriever loops fractured.According to the initial reporter, the physician had the filter snared by the hook and began advancing the 10 french sheath over the filter to collapse it.At that point, one of the snare loops separated, causing the filter to become loose inside the sheath.The snare loop did not detach from the device completely.When the snare was removed, the physician cut the broken loop off and continued the procedure with the same snare, recapturing the filter and successfully retrieving it.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.As reported, during retrieval of an unknown filter, one of the cloversnare 4-loop vascular retriever loops fractured.According to the initial reporter, the physician had the filter snared by the hook and began advancing the 10 french sheath over the filter to collapse it.At that point, one of the snare loops separated, causing the filter to become loose inside the sheath.The snare loop did not detach from the device completely.When the snare was removed, the physician cut the broken loop off and continued the procedure with the same snare, recapturing the filter and successfully retrieving it.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the one loop of clover snare was broken.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.As there are adequate inspection activities have been established and non-conforming product has been identified and scrapped during the manufacturing process it was concluded that there is evidence to suggest all items in the lot in house or in the field are manufactured to specification.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states "excessive force should not be used to manipulate or retrieve foreign objects.".Based on the information provided and the examination of the returned product, the investigation conclusion could not establish a definitive cause.The ifu does warn that excessive force should not be used to retrieve the filter this could be a potential cause for the failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10120518
Report Number1820334-2020-01069
Device Sequence Number11224456
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)230320(10)13069469
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number13069469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1